Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chronic insomnia in a heart patient?

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.
Fri, 14 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Procedures ,  
Lab Tests
Pulmonologist 's  Response
Hello,

It is your right to get another opinion but in my belief, you should only believe in your treating doctors. The problem is yours instead.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Jnikolla, Pulmonologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

DR how are You and what you doing up this late, I miss you and My husband use to see you, I had to leave you because my Insurance change, OMG It s good to hear from you. I can t sleep I know that s why my pressure is high, instead of trying a different type on BP Pill this doctor wants to change me from 160/25 Hct Diovan to 320 that pill makes my heart beat toooooo fast and hurt. I only sleep or less hours a day, I keep telling him I don t rest, I have chronic Insomnia I don t need higher dose I need sleep, Whenever I get plenty of rest I don t have high BP. I will like to vist you again, you were my good doctor, do you take cignia Insurance call me AAAAAAA 0000000 or call my husband AAAAAAA we really miss you Doctor Grief I am woke now , looking for a new Doctor like you.

doctor1 MD

I have a family member that has chronic insomnia accompanied with high levels of adrenaline. Her heart rate is over 110 and she simply cannot relax. The doctor she is seeing has said the two chambers of her heart are beating differently. Doctor after doctor has given her promises of hope that end in frustration and failure. Any ideas on what can be done to lower her adrenaline levels, her heart rate, and bring her the sleep her body needs?

doctor1 MD

i have chronic insomina now 3 1/2 years i hve a hole in nasal seputm and have been using cocaine now 30 years i had sleep study done results where insomina my insomina started after the perforation to my septum taking 100mg sequeriial and 30mg restiol and only get 4 hours of sleep what can i do or what do u adivise me to do stop using 0ne month now

Recent questions on  Zetia

doctor1 MD

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.

doctor1 MD

I am on both medication and I am willing to only take one of them. Which one would be better to take with less future problem like with my liver or really any long term problems. I am on zetia and Zocor. Which one do you prefer. Is am and will only take one.

doctor1 MD

Hi I am a diabetic well maintained with a steady A1C now I have been put on Zetia and I have nausea in the morning and extreme fatique. I wonder can this drug affect my diabetes? Because already I want to stop taking it b/c of the above symptioms...

doctor1 MD

I have been diagnosed with Palm Plantar Pustuole Psoriasis (spelling ?). My left palm has some pustuoles and a lot of skin cracking. It never stops being painful. I have also lost the entire fingernail on my right finger of my left hand and a...

doctor1 MD

looking to find out about atorvastatin and simvastatin please xxx

doctor1 MD

I have been taking Zetia for 2 and 1/2 months. I am getting indigestion that keeps me awake at night and now I have indigestion all day. I did not have this problem before taking this drug. I take no other perscription drugs, only vitamins. I take 10 mgs at night with over the counter niacin (1000mg). Will I adjust or will this problem just get worse? Do you think it is the Zetia that is causing the problem? I have tried taking tums and they do not help.

doctor1 MD

I am a male age 70 weight 165 lbs have had triple bypass in 1997 and aota valve replacement in 2010 with a cow tissue. I am on carvedilol 6.25 one pill a day.lisinopril 10mg one a day crestor 40 mg and zetia 10 mg one a day. my blood pressure is now 90/40 is this okey?